Get E-Book on COVID-19

Q. I am diabetic and have a fungal infection for the past 25 years. Please suggest a permanent cure.

Answered by
Dr. Deepti Shukla
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Sep 04, 2020 and last reviewed on: Sep 08, 2020

Hi doctor,

I am a 57 years old man. I have fungal infection between my leg joints for the past 25 years. I am controlling it by applying Canesten S cream after taking a bath in the morning every day. Is there any medicine that can cure this condition entirely? Can I live without medication?

Dr. Deepti Shukla

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

Do not worry, and I will help you with your concern. History suggests you have tinea cruris that is a type of fungal infection. First of all, please stop applying Canesten S (Beclometasone and Clotrimazole) cream as it contains a strong steroid that will damage your skin and worsen your infection. I need to start you on proper antifungal treatment. Do not worry, as the disease will resolve in a few days. But before I suggest tablets and cream, I need to ask you a few questions to decide the dose of tablets accordingly.

  • Do you have diabetes? If yes, then which medicine are you taking for diabetes?
  • Do you have blood pressure?
  • Are you taking medicine for any other illness?

Please revert with answers and a photo of the rash, if you are comfortable, to suggest your treatment accordingly.

Thanks and regards.


Was this answer helpful?

 | 

Hi doctor,

Thank you for your quick response. Please find below the answers to your questions. I am also attaching the photos of skin rash areas for your reference.

I am taking diabetes medicines for the past 10 years. The following are the medicines that I am taking now, Gemer 1 g (1-0-0) and Glycomet SR 500 (0-0-1). I am taking medicine for blood pressure for the past 10 years. The current medicine is Telz 20 (1-0-0). I am also taking medicines for cholesterol and thyroid for the past 10 years. The doctor's prescription with all medicines is attached to this reply.

I am looking forward to your response eagerly. Thank you.

Dr. Deepti Shukla

Dermatology Venereology
#

Hello,

Welcome back to icliniq.com.

Thank you for sharing photos (attachment removed to protect patient identity) and detailed history.

You have tinea cruris. Diabetic patients are more prone to develop this fungal infection. Also, they take a little more time to get cured of this infection. So continue your diabetic medicines and keep your sugar under control.

Now the treatment plan for tinea cruris is:

  1. Tablet Terbinafine 500 mg - one tablet daily at night, after food for two weeks.
  2. Tablet Allegra (Fexofenadine) 180 mg - one tablet daily at night for ten days.
  3. Tablet Zinfate (Zinc supplement) - one tablet daily after dinner for one month.
  4. Onabet cream (Sertaconazole) - apply daily at night for three weeks.

You need to follow-up in two weeks.

Do not worry; you will see improvement in ten days, but do not stop the medicines until I suggest. Otherwise, the infection will recur.

Thanks.


Was this answer helpful?

 | 

Related Questions:
I have red wound growing on my thighs. What is it?
Dr.Saumya Mittal
I am suffering from tinea cruris (itching near scrotum). Please advise.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can Hydrozole be used for jock itch?

Query: Hi doctor, I had jock itch two months ago for the very first time. It is still there but fading. I started using Hydrozole cream two weeks ago, it seems to be working. How long it would take for a complete cure? After using this cream I fell some itch in legs. Now the groin skin appears red and ver...  Read Full »

What ayurvedic medicines can treat tinea cruris?

Query: Hello doctor, Kindly tell me some ayurvedic drugs for tinea cruris. I had the disease last year but I am having the symptoms again. Itching has not gone completely. I have used Onabet cream. In the past, I have been on Tyza and Atarax. Please help.  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.